OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 5, Iss. 11 — Nov. 1, 1980
  • pp: 499–501

Ambiguity of the phase-reconstruction problem

A. M. J. Huiser and P. van Toorn  »View Author Affiliations


Optics Letters, Vol. 5, Issue 11, pp. 499-501 (1980)
http://dx.doi.org/10.1364/OL.5.000499


View Full Text Article

Enhanced HTML    Acrobat PDF (696 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Is it possible to determine a function with a finite support from the modulus of its Fourier transform? This problem, the so-called phase problem, is studied theoretically and numerically. It is shown theoretically that, at least for a wide class of functions, such determination is not possible. The theory developed in this Letter is essentially two dimensional. Examples are given and studied numerically.

© 1980 Optical Society of America

History
Original Manuscript: July 16, 1980
Published: November 1, 1980

Citation
A. M. J. Huiser and P. van Toorn, "Ambiguity of the phase-reconstruction problem," Opt. Lett. 5, 499-501 (1980)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-5-11-499


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. R. E. Burge et al., “The phase problem,” Proc. R. Soc. London A350, 1911976).
  2. J. R. Fienup, “Reconstruction of an object from the modulus of its Fourier transform,” Opt. Lett. 3, 27 (1979). [CrossRef]
  3. Y. M. Burck, L. G. Sodin, “On the ambiguity of the phase reconstruction problem,” Opt. Commun. 30, 304 (1979). [CrossRef]
  4. W. Rudin, Functional Analysis (McGraw-Hill, New York, 1973), p. 181.
  5. A. H. Greenaway, “Proposal for phase recovery from a single intensity distribution,” Opt. Lett. 1, 10 (1977). In this Letter the case is considered in which S consists of two disconnected domains. [CrossRef] [PubMed]
  6. R. E. A. C. Paley, N. Wiener, “Fourier transforms in the complex domain,” Am. Math. Soc. Colloquium Proc. 29 (1934), p. 12.

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1 Fig. 2 Fig. 3
 
Fig. 4
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited